Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
124 Doctors are Online

Can cirrhosis of the liver cause impotence or erectile dysfunction ?

I am a 40 year old male experiencing difficulty gaining and maintaining erections. I know there are many causes, but im curious if something like cirrhosis of the liver could cause impotence .
Asked On : Thu, 2 Jun 2011
Answers:  2 Views:  654
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi,thanks for query.Any systemic disorder can affect your sex life.If you have this problem please get your self properly evaluated for blood sugar,lipid profile,blood pressure and some other tests.Apart from physical reasons some psychological reason can affect your performance.bye.
Answered: Thu, 2 Jun 2011
I find this answer helpful
  User's Response
hi welcome,
Untreated liver failure is associated with both loss of libido and impotence. Once a liver begins to fail, as when a man begins to age, he will start to show signs of feminisation as the balance between his oestrogen and testosterone is changed. This change results in the redistribution of fat and loss of muscular strength – and a reduction in virility.
A masculine figure loses strong limbs and muscular chest and the abdomen becomes paunchy as breasts enlarge. Testes and genitalia shrivel and the patient becomes less able to sustain erections.
but rather to focus on erection you first give focus to the liver complaint and get well soon
thanking you
Answered: Thu, 2 Jun 2011
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor